Alert archive / South Carolina / Tornado Warnings in 2006
Tornado Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 14, 2006, 12:05 AM EDT for Berkeley County, South Carolina. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2006, 12:05 AM EDT (04:05 UTC)
- Expired
- Jun 14, 2006, 1:00 AM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 12:34 AM EDT | TORNADO 0 | Cross, SC | *** 1 INJ *** NWS DAMAGE SURVEY CONFIRMS F0 TORNADO TOUCHDOWN NEAR THE INTERSECTION OF MUDVILLE RD/HIGHWAY 311/HIGHWAY 6. PATH WAS 3/4 MILE LONG AND PATH WIDTH WAS 150 YARDS WIDE. THERE WAS TREE DAMAGE...DAMAGE TO A HOUSE...A SHED DESTROYED AND DAMAGE TO A CAR |
| Jun 14, 12:34 AM EDT | TORNADO | Cross, SC | *** 1 INJ *** POSSIBLE TORNADO TOUCHDOWN NEAR THE INTERSECTION OF HIGHWAY 6...HIGHWAY 311 AND MUDVILLE ROAD. SEVERAL HOMES SUSTAINED ROOF DAMAGE. SEVERAL SHEDS DESTROYED. TREE FELL ON CAR AND INJURED DRIVER. |
| Jun 14, 12:34 AM EDT | TORNADO | Cross, SC | POSSIBLE TORNADO TOUCHDOWN NEAR THE INTERSECTION OF HIGHWAY 6...HIGHWAY 311 AND MUDVILLE ROAD. SEVERAL HOMES SUSTAINED ROOF DAMAGE. SEVERAL SHEDS DESTROYED. TREE FELL ON CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 140407
TORCHS
SCC015-140500-
/O.NEW.KCHS.TO.W.0038.060614T0405Z-060614T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1206 AM EDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 100 AM EDT
* AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ALONG A
LINE EXTENDING FROM 12 MILES WEST OF CROSS TO GOOSE CREEK...MOVING
NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COLLEGE PARK AND GOOSE CREEK...
DANIEL ISLAND...
CROSS AND EADYTOWN...
PINOPOLIS AND MONCKS CORNER...
BONNEAU BEACH...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3328 8037 3284 7993 3305 7973 3322 7947
3351 8010 3326 8028
$$1 follow-up statement
000
WWUS52 KCHS 140441
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1239 AM EDT WED JUN 14 2006
SCC015-140500-
/O.CON.KCHS.TO.W.0038.000000T0000Z-060614T0500Z/
BERKELEY-
1239 AM EDT WED JUN 14 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR BERKELEY
COUNTY...
AT 1238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS. POTENTIAL TORNADIC
STORMS WITHIN THIS LINE WERE LOCATED NEAR SAINT JOHNS AND 7 MILES
NORTHEAST OF GOOSE CREEK...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS
INCLUDE...BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...
HUGER...JAMESTOWN...MONCKS CORNER...PINOPOLIS AND SAINT STEPHEN.
HEAVY RAINFALL MAY OBSCURE THESE TORNADOES. TAKE COVER NOW IF YOU
WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE
PLACE.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3321 8017 3284 7993 3305 7973 3322 7947
3351 8010 3326 8028
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 13, 9:30 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 9:30 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT TUE JUN 13 2006
...TROPICAL STORM ALBERTO APPROACHING SE GA...
...HEAVY RAINS AND GUSTY WINDS TO CONTINUE...
.SHORT TERM /TONIGHT/...WIND PROFILES FROM VARIOUS RADARS SHOWING
MORE UNIDIRECTIONAL WINDS THAN EARLIER IN THE DAY...BUT STILL ENOUGH
SHEAR IN THE LOWEST FEW THOUSAND FT THAT WE WILL LIKELY SEE A NEW
TORNADO WATCH ISSUED AT 10 PM.
OTHERWISE THE FIRST RAINBAND HAS LIFTED N OF THE CWA...BUT OTHERS
ARE NOW DEVELOPING ACROSS THE SRN AND ERN CWA...AS ADDITIONAL
TROPICAL MOISTURE CONTINUES TO FEED INTO ALBERTO AS IT MOVES THRU
SRN GA. SYSTEM STILL LOOKS TO BE ON TRACK TO MOVE THRU SE GA THE
FIRST PART OF TONIGHT AND INTO SE SC OVERNIGHT.
NOT YET SEEING WINDS MORE THAN 15-25 MPH ACROSS INLAND SECTIONS OF
THE CWA...BUT STILL ANTICIPATING AN INCREASE AS CENTER OF ALBERTO
MOVES THRU THE AREA. MAY ADJUST WINDS DOWN SOME INLAND EARLY AND
INCREASE SLIGHTLY ALONG THE COAST...BUT OTHERWISE I EXPECT TO HAVE
TO MAKE FEW IF ANY CHANGES TO THE CURRENT PUBLIC FCST.
&&
.FLOODING...ALTHOUGH WE HAVE RECEIVED NO REPORTS OF FLOODING...MOST
OF THE AREA HAS SEEN A GOOD 1-2 INCHES OF RAIN SINCE THE EVENT
BEGAN. HOWEVER...2-4 INCHES HAVE BEEN COMMON ACROSS PARTS OF SE
GA...WITH EVEN LOCALLY HIGHER AMOUNTS. TRAINING OF ECHOES HAS NOT
YET BEEN A PROBLEM...BUT WE ARE SEEING SIGNS THAT FLOODING MAY
BECOME MORE OF A CONCERN IN THE AREA N OF THE CENTER OF ALBERTO
ACROSS OUR WRN AREAS. FLOOD WARNINGS CERTAINLY MAY BE ISSUED AT SOME
POINT OVERNIGHT...BUT FOR NOW THE FLOOD WATCH WILL REMAIN IN PLACE.
&&
.MARINE...TROPICAL STORM FORCE WIND GUSTS OCCURRING OVER THE ATLC
THIS EVE...WITH EVEN GUSTS CLOSE TO TROPICAL STORM STRENGTH IN CHS
HARBOR. WINDS WILL INCREASE SLIGHTLY MORE TS ALBERTO CONTINUES TO
MOVE ACROSS INLAND PORTIONS OF THE CWA. WINDS WILL VEER MORE TO THE
S AND SW OVERNIGHT AS THE SYSTEM REACHES AT AND N OF OUR LATITUDE.
IN ADDITION...RADAR VELOCITY RECENTLY SHOWING 50-60 KT A FEW
THOUSAND FT OFF THE SURFACE. BASED ON THIS REASONING WILL LIKELY SEE
A CONTINUATION OF OUR MARINE HEADLINES AS THEY CURRENTLY ARE.
&&
.TIDES/BEACH EROSION...CURRENTLY TIDES ARE RUNNING ABOUT 1/4 TO 1/2
FT ABOVE PREDICTED LEVELS. SEEMS THERE IS A BETTER CHANCE OF SOME
MINOR COASTAL FLOODING AT CHS THAN AT SAV AS LEVELS REACH ABOUT 1 FT
ABOVE PREDICTED LEVELS WITH THE HIGH TIDE AROUND 1030-1130 PM THIS
EVE. RAINBAND NOW MOVING THRU THE SAV AREA COULD IMPACT THE CHS AREA
CLOSE TO THIS HIGH TIDE AND SHOULD THIS OCCUR WE MIGHT SEE LEVELS
REACHING 7.0-7.5 FT MLLW WITH THE EVE HIGH TIDE.
THESE CONDITIONS ALONG WITH THE STRONG ONSHORE WINDS AND ROUGH SURF
WILL LIKELY CONTINUE TO CAUSE BEACH EROSION THROUGH THE
NIGHT...ESPECIALLY NEAR THE TIME OF THIS UPCOMING HIGH TIDE.
&&
.AVIATION...STRONGEST WINDS TO AFFECT THE TERMINALS OVERNIGHT AS
OCNL BANDS OF RAIN CONTINUE TO IMPACT BOTH SITES. IMPROVEMENT WILL
SLOWLY OCCUR ON WED...AND CURRENT FCST MAY BE A LITTLE TOO
OPTIMISTIC IF ALBERTO IS SLOWER IN MOVING OUT TO THE NE.
HOWEVER...FEEL CONFIDENT THAT BY LATE IN THE FCST PERIOD BOTH SITES
WILL BE VFR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-138>14.
...FLOOD WATCH FOR GAZ087-088-099>101-114>119-137>141 UNTIL NOON
WEDNESDAY.
...WIND ADVISORY FOR GAZ087-088-099>101-114-115-137 UNTIL 4 PM
WEDNESDAY.
...TORNADO WATCH FOR GAZ087-088-099>101-114>119-137>14 UNTIL 10 PM
TONIGHT.
SC...TROPICAL STORM WARNING FOR SCZ043-047>051.
...FLOOD WATCH FOR SCZ040-042>045-047>051 UNTIL NOON WEDNESDAY.
...WIND ADVISORY FOR SCZ040-042-044-045 UNTIL 4 PM WEDNESDAY.
...TORNADO WATCH FOR SCZ040-042>045-047>051 UNTIL 10 PM TONIGHT.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&
33Hazardous weather outlook, Jun 13, 9:46 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 946 PM EDT TUE JUN 13 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-141000- CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 946 PM EDT TUE JUN 13 2006 UPDATED FOR NEW TORNADO WATCH THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TORNADO WATCH 478 IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...TROPICAL STORM WARNING IN EFFECT FOR COASTAL SOUTHEAST GEORGIA AND COASTAL SOUTHEAST SOUTH CAROLINA... .DAY ONE...TONIGHT .TROPICAL WEATHER...TROPICAL STORM ALBERTO IS EXPECTED TO IMPACT SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA AND THE ADJACENT COASTAL WATERS TONIGHT. .WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TO IMPACT COASTAL AREAS OF GEORGIA AND SOUTH CAROLINA TONIGHT. IN ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM WEDNESDAY FOR INLAND AREAS FOR 25 TO 35 MPH WINDS WITH HIGHER GUSTS. .TIDES AND COASTAL FLOODING...STRONG ONSHORE WINDS WILL RESULT IN TIDES 1 TO 2 FEET ABOVE PREDICTED LEVELS AND THE POSSIBILITY OF SOME COASTAL FLOODING AND BEACH EROSION. .RAINFALL...HEAVY RAINS WITH STORM TOTAL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED ACROSS GEORGIA AND SOUTHEAST SOUTH CAROLINA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AS A RESULT A FLOOD WATCH REMAINS IN EFFECT THROUGH NOON WEDNESDAY. .TORNADOES...THE RISK OF ISOLATED TORNADOES WILL CONTINUE TONIGHT. PLEASE REFER TO THE LATEST PRODUCTS ISSUED BY THE NATIONAL HURRICANE CENTER...THE CHARLESTON NATIONAL WEATHER SERVICE OFFICE..AND FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .TROPICAL WEATHER...ANY REMAINING IMPACTS FROM TROPICAL STORM ALBERTO ACROSS SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA WILL BE DECREASING DURING THE DAY ON WEDNESDAY. .RIP CURRENTS...THE RISK FOR RIP CURRENTS WILL DECREASE AS WINDS BECOME OFFSHORE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED TONIGHT. JRJ/33
In the hours before
Local storm report, Jun 13, 11:03 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG HILTON HEAD ISLAND 32.22N 80.75W
06/13/2006 BEAUFORT SC EMERGENCY MNGR
A LARGE TREE WAS REPORTED DOWN IN HILTON HEAD.
1015 PM TSTM WND DMG BEAUFORT 32.43N 80.67W
06/13/2006 BEAUFORT SC EMERGENCY MNGR
A LARGE TREE WAS REPORTED DOWN IN BEAUFORT.
1030 PM TSTM WND DMG YEMASSEE 32.69N 80.85W
06/13/2006 HAMPTON SC EMERGENCY MNGR
A LARGE TREE WAS REPORTED DOWN IN YEMESSEE.
&&
DPBLocal storm report, Jun 13, 11:11 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TROPICAL STORM EDISTO ISLAND 32.56N 80.28W
06/13/2006 CHARLESTON SC BROADCAST MEDIA
TREES BLOCKING HIGHWAY 171.
&&
STLocal storm report, Jun 13, 11:18 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TORNADO YEMASSEE 32.69N 80.85W
06/13/2006 HAMPTON SC LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN IN YEMASEE. TREES AND
POWERLINES DOWN.
&&
STLocal storm report, Jun 13, 11:26 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG EDISTO BEACH 32.48N 80.33W
06/13/2006 COLLETON SC FIRE DEPT/RESCUE
TREE DOWN ON POWER LINES.
&&
33Local storm report, Jun 13, 11:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TROPICAL STORM EDISTO BEACH 32.48N 80.33W
06/13/2006 AMZ350 SC FIRE DEPT/RESCUE
TREE DOWN ON POWER LINES.
&&
33Local storm report, Jun 13, 11:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TROPICAL STORM EDISTO BEACH 32.48N 80.33W
06/13/2006 COLLETON SC FIRE DEPT/RESCUE
TREE DOWN ON POWER LINES.
&&
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:25 PM EDT | Tornado Warning | CHS | Beaufort | 35 min |
| Jun 13, 10:34 PM EDT | Tornado Warning | CHS | Hampton | 26 min |
| Jun 13, 10:39 PM EDT | Tornado Warning | CHS | Colleton | 51 min |
| Jun 13, 11:07 PM EDT | Tornado Warning | CHS | Charleston | 23 min |
| Jun 13, 11:28 PM EDT | Tornado Warning | CHS | Charleston, Colleton, Dorchester | 62 min |
| Jun 14, 12:58 AM EDT | Tornado Warning | CHS | Berkeley | 62 min |
| Jun 14, 5:16 AM EDT | Lake Wind Advisory | CHS | Berkeley | 11 hr |
Nearby
Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.